Alert archive / South Carolina / Flood Watches in 2022
Flood Watch 2, NWS Charleston, SC
NWS Charleston, SC issued this flood watch at Jul 10, 2022, 3:30 AM EDT for 5 counties in South Carolina. It took effect at Jul 10, 2022, 12:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2022, 3:30 AM EDT (07:30 UTC)
- In effect from
- Jul 10, 2022, 12:00 PM EDT
- Expired
- Jul 10, 2022, 9:28 PM EDT
- In force
- 9 hr
- Issued by
- NWS Charleston, SC
- Flood severity
- None
Counties Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 48 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flood watch went out at Jul 9, 3:48 PM EDT, 11 hours 42 minutes earlier.
Area forecast discussion, Jul 9, 3:48 PM EDT, 11 hours 42 minutes before
Area Forecast Discussion National Weather Service Charleston SC 348 PM EDT Sat Jul 9 2022 .SYNOPSIS... A cold front will approach the area tonight, then stall out over or near the area through early next week. High pressure should then return toward mid week until another cold front likely impacts the region later next week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... A broad trough over the northeastern U.S. will amplify tonight as shortwave energy dives along the southern periphery into the Southeast. At the surface, a cold front will slowly sink south towards the area but will likely remain just to the north through daybreak. Late this afternoon, radar imagery showed a band of showers and thunderstorms moving eastward through the forecast area. Shear remains rather weak and the overall threat for severe weather is low, but couldn't rule out a brief stronger storm or two with gusty winds, especially where boundary interactions occur. Another concern is the potential for heavy rainfall. PWats continue to be quite high with SPC mesoanalysis indicating a large swath of around 2.3 inches - this is near climatological maximums. Minor flooding in low-lying and poor drainage areas will be possible. Highest convective coverage is expected to be through this evening, with hi-res models showing somewhat of a lull behind the band moving through the area. However, showers and perhaps thunderstorms will be possible just about any time overnight with deep moisture, large scale forcing, and remnant mesoscale boundaries. Low temperatures will mainly be in the mid to upper 70s, highest near the coast. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... Sunday: A mid level trough will swing into the Carolinas, with it's axis positioned parallel to the coastline by sunset. A very moist airmass will prevail over the forecast area as a cold front approaches the region from the west in the morning. Models are showing PWAT values around 2.3 inches, which would be equal to the daily maximum, according to the SPC Sounding Climatology. Numerous to widespread showers and thunderstorms are forecast throughout the day, some of which could produce heavy rainfall. WPC has the entire forecast area outlooked in a "Slight" for their Day 2 Excessive Rainfall Outlook. Minor flooding will be possible, especially in low lying and urban areas. The evening high tide could also play a role in the flooding threat, see the Tides/Coastal Flooding section for more details. High temperatures will reach into the upper 80s to near 90 in far southeastern GA. Overnight lows will be in the 70s. Monday: The mid level trough will continue to swing off the eastern seaboard, while the cold front at the surface becomes stalled in the vicinity of the forecast area. Numerous to widespread showers and thunderstorms are once again in the forecast as the moist airmass persists. High temperatures are forecast to be in the mid to upper 80s with 70s for overnight lows. Tuesday: Aloft, Atlantic high pressure will build in from the east. At the surface the aforementioned stalled cold front will slowly push further inland. With the influence of the stalled front out of the forecast area conditions will transition to more of a typical summertime pattern of afternoon showers and thunderstorms. Scattered to numerous showers and thunderstorms are possible. High temperatures will reach into the low 90s, with overnight lows only dipping into the mid to upper 70s. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... At the surface the front to the north of the region will dissipate on Tuesday as Atlantic high pressure builds in both at the surface and aloft. A typical summertime pattern is forecast for Wednesday, with afternoon showers and thunderstorms. Another cold front is progged to approach the region on Thursday, bringing more unsettled weather to the region. It will likely stall in the vicinity of the forecast area, allowing the unsettled weather to persist into Friday. Temperatures will be slightly below normal through the period. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... Prevailing VFR, but brief reductions in cigs and vsbys, along with gusty winds, are possible in showers/thunderstorms at all terminals through the afternoon, with perhaps the higher chances of restrictions at KSAV. Some convective activity will be possible just about anytime overnight, but the chance of a direct impact is too low to include mention at this time. Another round of convection is expected again towards Sunday afternoon and beyond but most activity should hold off until after the valid TAF cycle. In addition, some guidance indicates lower ceilings developing late tonight into Sunday morning. Extended Aviation Outlook: Flight restrictions likely Sunday and Monday in showers/tstorms. Restrictions are also possible mid-week with showers/tstorms, mainly in the afternoon hours. && .MARINE... Tonight: Elevated southwest winds will persist through much of the night with an enhanced pressure gradient between high pressure offshore and an approaching cold front. Speeds will generally top out in the 15-20 kt range. Gusts up to 25 knots across the Charleston county waters will support a Small Craft Advisory through the evening. Elsewhere, conditions should stay below advisory levels. Seas will average 3-5 feet. Mariners should remain alert for any thunderstorms that move offshore through this evening that could produce gusty winds, lightning and reduced visibility in heavier rainfall. Sunday through Thursday: A cold front will stall over the forecast area Sunday into Monday. Atlantic high pressure will build into the region Tuesday into Wednesday, then another cold front is forecast to impact the region on Thursday. Marine conditions will remain below Small Craft Advisory conditions, with winds generally 10 to 15 knots and seas averaging 2 to 4 feet. Showers and thunderstorms will be likely Sunday and Monday across the coastal waters. Then Tuesday through Thursday showers and thunderstorms will be possible in the afternoon hours. && .TIDES/COASTAL FLOODING... Increasing astronomical tides and onshore winds could lead to minor coastal flooding with the evening high tides early next week. Heavy rainfall on Sunday and Monday could exacerbate any tidal flooding. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...Small Craft Advisory until 2 AM EDT Sunday for AMZ350. && NEAR TERM...ETM SHORT TERM...CPM LONG TERM...CPM AVIATION...CPM/ETM MARINE...CPM/ETM TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 9, 3:52 PM EDT, 11 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 352 PM EDT Sat Jul 9 2022 SCZ049-050-102000- Coastal Colleton-Charleston- 352 PM EDT Sat Jul 9 2022 This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heavy Rainfall: Abundant showers and storms are expected across the area into Monday with the potential for heavy rainfall. Minor flooding is possible, especially in low lying and poorly drained areas, as well as in tidal areas around the evening high tides. Coastal Flooding: Tide levels will rise next week due to increasing astronomical factors and onshore winds. Minor coastal flooding is possible during the evening high tides, mainly starting Monday. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047-048-051-052- 102000- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Jasper-Tidal Berkeley- 352 PM EDT Sat Jul 9 2022 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heavy Rainfall: Abundant showers and storms are expected across the area into Monday with the potential for heavy rainfall. Minor flooding is possible, especially in low lying and poorly drained areas, as well as in tidal areas around the evening high tides. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-102000- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 352 PM EDT Sat Jul 9 2022 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:55 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 10, 2:06 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 84 min |
| Jul 10, 3:55 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 110 min |
| Jul 10, 4:25 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 80 min |
| Jul 10, 4:26 PM EDT | Special Marine Warning | CHS | 102 min | |
| Jul 10, 4:31 PM EDT | Special Marine Warning | CHS | 119 min | |
| Jul 10, 5:10 PM EDT | Areal Flood Advisory | CHS | Colleton | 2 hr |
| Jul 10, 5:12 PM EDT | Special Marine Warning | CHS | 111 min | |
| Jul 10, 5:42 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 2 hr |
| Jul 10, 2:50 PM EDT | Special Weather Statement | CHS | Evans, Tattnall | 40 min |
| Jul 10, 3:59 PM EDT | Areal Flood Advisory | CHS | Chatham | 47 min |
| Jul 10, 4:06 PM EDT | Special Weather Statement | CHS | Screven | 39 min |
Nearby
Flood Watches in South Carolina, 2022Every flood watch in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.